Lightning, Seminole
- When
- June 24, 5:30 PM EST
- Where
- Seminole County, 2.29 mi SE of Winter Spgs
- Property damage
- $600,000
- Reported by
- Newspaper
- Coordinates
- 28.680, -81.270
Lightning caused a fire that destroyed a home in Winter Springs.
Lightning damaged a home in Winter Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Lightning damaged a home in Winter Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 24, 1:33 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT SUN JUN 24 2007 .DISCUSSION... THROUGH EVENING...SUBTLE 850-600 MB SHORT-WAVE TROUGH/VORT MAX OFF THE NATURE COAST HAS NESTLED ITSELF BETWEEN TWO ANTICYCLONIC CELLS...ONE ACROSS SC/GA AND THE OTHER FURTHER SOUTH ACROSS THE FL STRAITS. CONSEQUENTLY...MID-LEVEL LAPSE RATES ACROSS THE NORTHERN COUNTIES HAVE STEEPENED WITH 500 MB TEMPS AROUND -8C. THE EAST COAST SEA BREEZE HAS DEVELOPED AND WILL CONTINUE TO MARCH INLAND THROUGH THE REMAINDER OF THE AFTERNOON. LOWER LEVELS OF THE ATMOSPHERE ARE CONSIDERABLY MORE MOIST THAN THEY WERE 24 HOURS AGO ACROSS THE ORLANDO METRO AREA...WITH SURFACE DEWPOINTS GENERALLY IN THE UPPER 60S. ISOLATED STORMS WILL DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING IN THE AREAS OF STRONGEST MOISTURE CONVERGENCE... MAINLY FROM OSCEOLA COUNTY NORTHWARD. ALTHOUGH WIDESPREAD CONVECTION IS NOT EXPECTED...SOME STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS AND VERY HEAVY RAIN. REST OF TONIGHT...CONVECTION WILL GRADUALLY FIZZLE OUT ACROSS THE WESTERN INTERIOR...AS THE MID-LEVEL VORT DISSIPATES AND WITH THE LOSS OF HEATING THIS EVENING. SKIES WILL NOT CLEAR OUT ENTIRELY HOWEVER...AS MID AND UPPER LEVEL CONVECTIVE DEBRIS FROM ACTIVITY UPSTREAM MOVES ACROSS THE PENINSULA. WITH LIGHT WINDS...EXPECT MIN TEMPS RIGHT ABOUT AVERAGE IN THE LOWER 70S. MON...HIGH PRESSURE RIDGE WILL BECOME ESTABLISHED NORTH OF THE AREA WHICH WILL ALLOW FOR A LIGHT EASTERLY GRADIENT WIND FLOW. THIS WILL BRING MOISTURE LEVELS UP ACROSS THE INTERIOR BUT IT STILL LOOKS LIKE DEEP MOISTURE WILL BE LACKING DUE TO MID/UPPER RIDGING ACROSS THE AREA. WOULD NOT BE SURPRISED IF A FEW SHOWERS/STORMS FORM ALONG THE INLAND MOVE SEA BREEZE BOUNDARY DURING THE LATE AFTERNOON...BUT COVERAGE LOOKS TOO LOW TO INCLUDE IN THE FORECAST. TUE...THERE ARE SOME MODEL DISCREPANCIES WITH RESPECT TO THE RETURN OF HIGHER MOISTURE VALUES. THE NAM/WRF IS MORE AGGRESSIVE BUT WILL SIDE WITH THE GFS AS IT HAS TRENDED SLOWER ON THE NORTHWESTWARD ADVECTION OF MOISTURE...WHICH SEEMS REASONABLE SINCE THE AIR MASS IS CURRENTLY QUITE DRY FOR THIS TIME OF THE YEAR. HAVE GONE WITH THE MAV POPS...WHICH INDICATE SMALL CHANCES ACROSS THE SOUTH HALF OF THE AREA. WED-THU...THE GFS CONTINUES TO BE VERY SIMILAR TO PREVIOUS RUNS IN SHOWING A LOW LEVEL INVERTED TROUGH MOVING WESTWARD FROM THE ATLANTIC AND REACHING THE AREA WED WITH DEEP TROPICAL MOISTURE RETURNING. THE MODEL HAS ALSO BEEN SHOWING AN UPPER LEVEL TROUGH IN THE EASTERN GULF ENHANCING LIFT. PRECIPITABLE WATER VALUES AT TWO INCHES OR MORE SHOULD PRODUCE ABOVE NORMAL RAIN CHANCES AND SOME SPOTS MIGHT RECEIVE PERIODS OF HEAVY RAINFALL. HIGHEST CHANCES ON WED SHOULD BE ACROSS THE SOUTH HALF. WILL STAY WITH 50 PERCENT THERE AND 40 IN THE FAR NORTH...THOUGH THE LATEST MEX NUMBERS ARE A LITTLE HIGHER. THE LATEST MEX POPS FOR THU ARE AROUND 60 PERCENT... BUT DO NOT WANT TO COMMIT TO LIKELY POPS YET. FRI-SUN...THERE ARE JUST SLIGHT CHANGES FROM THE PREVIOUS GFS... NAMELY THAT THE INITIAL SHORTWAVE FRI DOES NOT DIG AS FAR SOUTHWARD ALONG THE EASTERN SEABOARD WHICH RESULTS IN LOW LEVEL RIDGE NOT SHIFTING SOUTHWARD AS FAST...WITH AXIS SETTLING ACROSS THE CENTRAL PENINSULA. THIS MAY FAVOR NORTH INTERIOR AREAS WITH A LITTLE HIGHER POPS THEN. DURING NEXT WEEKEND THE MODEL IS SHOWING TROUGH DIGGING FURTHER TO THE SOUTH AND ESTABLISHING A WESTERLY STEERING FLOW. WILL STAY WITH MEX POPS WHICH ARE 40 PERCENT FOR NOW...AS THE AMOUNT OF MOISTURE IS STILL A LITTLE UNCERTAIN...BUT THE STEERING FLOW WILL FAVOR HIGHER POPS IF MOISTURE LEVELS DO NOT DECREASE. && .AVIATION...GENERALLY VFR...EXCEPT IN ISOLATED THUNDERSTORMS WITHIN 30NM OF MCO. PROBS WERE TOO LOW TO INCLUDE IN THE TAFS...EXCEPT FOR TEMPO TSRA AT ISM THROUGH 02Z. && .MARINE...BENIGN BOATING CONDITIONS OVERNIGHT WITH A LIGHT VEERING FLOW AND SEAS AROUND 2 FT. MON...BOATING CONDITIONS STILL LOOK GOOD BUT EAST WINDS MIGHT INCREASE TO 10-15 KNOTS DURING THE LATE AFTERNOON. TUE...WILL STAY WITH 10-15 KNOT EAST WINDS THOUGH THE GRADIENT LOOKS A LITTLE TIGHTER AND WINDS MIGHT BE MORE LIKE A STRAIGHT 15 KNOTS ESPECIALLY LATE IN THE DAY ACROSS THE SOUTH. WED-THU...WINDS/SEAS DO NOT LOOK LIKE THEY WILL INCREASE A LOT AS THE INVERTED TROUGH MOVES ACROSS THE AREA...BUT THERE SHOULD BE A PERIOD OR TWO OF RATHER HIGH SHOWER/STORM COVERAGE. SO I WOULD RATE THESE DAYS AS POOR FOR BOATING. FRI...RIDGE AXIS FORECAST TO SETTLE ACROSS CENTRAL FLORIDA SO THE WINDS/SEAS DO NOT LOOK BAD. WOULD EXPECT A LITTLE LESS COVERAGE OF SHOWERS/STORMS BUT THERE COULD BE SOME AFTERNOON STORMS MOVING OFF THE PENINSULA ACROSS NORTHERN SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 90 72 88 / 10 10 10 10 MCO 73 92 72 92 / 20 10 10 10 MLB 73 89 75 87 / 10 10 10 20 VRB 73 89 75 87 / 10 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...HIRSCH LONG TERM....LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT SUN JUN 24 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 242045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... CONTINUED DRY VEGETATION AND MINIMUM AFTERNOON RELATIVE HUMIDITY LESS THAN 35 PERCENT ACROSS INTERIOR SECTIONS OF EAST CENTRAL FLORIDA WILL POSE A FIRE WEATHER CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOISTURE LEVELS AND THE CHANCE FOR SHOWERS AND LIGHTNING STORMS WILL INCREASE BEGINNING TUESDAY. THE GREATEST CHANCE FOR SHOWERS AND STORMS...WITH SOME HEAVY RAIN...WILL BE WEDNESDAY AND THURSDAY AS A TROPICAL WAVE PASSES BY THE SOUTHERN PENINSULA. SCATTERED AFTERNOON STORMS WILL CONTINUE THROUGH SATURDAY...AS DEEP MOISTURE LINGERS BETWEEN A COLD FRONT APPROACHING THE GEORGIA FLORIDA BORDER AND A SURFACE RIDGE REMAINING SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER/SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 435 PM EDT SUN JUN 24 2007 FLZ044-242115- NORTHERN LAKE COUNTY- 435 PM EDT SUN JUN 24 2007 ...INTENSIFYING THUNDERSTORMS EXPECTED OVER NORTHEAST LAKE COUNTY... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES NORTHEAST OF MOUNT DORA...MOVING NORTHWEST AT 5 MPH. THIS STORM WILL COLLIDE WITH A SOUTHWARD MOVING OUTFLOW BOUNDARY. THIS COLLISION IS EXPECTED TO INTENSIFY THE STORM NEAR UMATILLA. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. CONSTRUCTION WORKERS AND OTHERS WORKING OR PLAYING OUTDOORS SHOULD NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB OR THE GAME WHILE THE STORM APPROACHES. FLORIDA LEADS THE NATION IN LIGHTNING STRIKES AS WELL AS LIGHTNING FATALITIES. THE NATIONAL WEATHER SERVICE HAS DESIGNATED JUNE 24TH TO 30TH AS LIGHTNING SAAFETY AWARENESS WEEK. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT SUN JUN 24 2007 FLZ045-053-242145- ORANGE-OSCEOLA- 504 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CELEBRATION...AS WELL AS STRONG STORMS DEVELOPING FROM DISNEY WORLD NORTH TOWARD WINTER GARDEN. THE STORMS WERE NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MAGIC KINGDOM... PLEASURE ISLAND...ANIMAL KINGDOM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF. FLORIDA LEADS THE NATION IN LIGHTNING STRIKES AS WELL AS LIGHTNING FATALITIES. THE NATIONAL WEATHER SERVICE HAS DESIGNATED JUNE 24TH TO 30TH AS LIGHTNING SAAFETY AWARENESS WEEK. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 554 PM EDT SUN JUN 24 2007 FLZ064-242230- MARTIN- 554 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL MARTIN COUNTY... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER SOUTH CENTRAL MARTIN COUNTY...SOUTH OF STATE ROAD 76...MOVING SOUTH AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT SUN JUN 24 2007 FLZ045-046-242245- ORANGE-SEMINOLE- 604 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY AND SEMINOLE COUNTY... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER SANFORD AND ANOTHER OVER CASSELBERRY AND GOLDENROD. THE STORMS WERE NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. CONSTRUCTION WORKERS AND OTHERS WORKING OR PLAYING OUTDOORS SHOULD NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB OR THE GAME WHILE THE STORM APPROACHES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. FLORIDA LEADS THE NATION IN LIGHTNING STRIKES AS WELL AS LIGHTNING FATALITIES. THE NATIONAL WEATHER SERVICE HAS DESIGNATED JUNE 24TH TO 30TH AS LIGHTNING SAFETY AWARENESS WEEK. KELLY
The Melbourne radar (KMLB), 87 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 lightning. Local standard time, as filed.
Lightning caused a fire that destroyed a home in Winter Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42362.